Notre Dame Journal of Formal Logic

A Strong Model of Paraconsistent Logic

Olivier Esser


The purpose of this paper is mainly to give a model of paraconsistent logic satisfying the "Frege comprehension scheme" in which we can develop standard set theory (and even much more as we shall see). This is the continuation of the work of Hinnion and Libert.

Article information

Notre Dame J. Formal Logic Volume 44, Number 3 (2003), 149-156.

First available in Project Euclid: 28 July 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 03B50: Many-valued logic 03B53: Paraconsistent logics 03E70: Nonclassical and second-order set theories
Secondary: 54A99: None of the above, but in this section

paraconsistent logic Frege's comprehension scheme positive set theory hyperuniverse


Esser, Olivier. A Strong Model of Paraconsistent Logic. Notre Dame J. Formal Logic 44 (2003), no. 3, 149--156. doi:10.1305/ndjfl/1091030853.

Export citation


  • [1] Avron, A., "Natural $3$"-valued logics---characterization and proof theory, The Journal of Symbolic Logic, vol. 56 (1991), pp. 276--94.
  • [2] Batens, D., and K. De Clercq, "A rich paraconsistent extension of full positive logic", available at
  • [3] Esser, O., "Mildly ineffable cardinals and hyperuniverses", forthcoming in Reports on Mathematical Logic.
  • [4] Esser, O., "An interpretation of the Zermelo-Fraenkel set theory and the Kelley-Morse set theory in a positive theory", Mathematical Logic Quarterly, vol. 43 (1997), pp. 369--77.
  • [5] Esser, O., "On the consistency of a positive theory", Mathematical Logic Quarterly, vol. 45 (1999), pp. 105--16.
  • [6] Esser, O., "On the axiom of extensionality in the positive set theory", Mathematical Logic Quarterly, vol. 49 (2003), pp. 97--100.
  • [7] Forti, M., and R. Hinnion, "The consistency problem for positive comprehension principles", The Journal of Symbolic Logic, vol. 54 (1989), pp. 1401--18.
  • [8] Forti, M., and F. Honsell, "A general construction of hyperuniverses", Theoretical Computer Science, vol. 156 (1996), pp. 203--15.
  • [9] Gilmore, P. C., "The consistency of partial set theory without extensionality", pp. 147--53 in Axiomatic Set Theory (Proceedings of Symposia in Pure Mathematics, vol. 13, part 2, University of California, Los Angeles, 1967), American Mathematical Society, Providence, 1974.
  • [10] Hinnion, R., "Extensional quotients of structures and applications to the study of the axiom of extensionality", Bulletin de la Société Mathématique de Belgique. Série B, vol. 33 (1981), pp. 173--206.
  • [11] Hinnion, R., "Naï"ve set theory with extensionality in partial logic and in paradoxical logic, Notre Dame Journal of Formal Logic, vol. 35 (1994), pp. 15--40.
  • [12] Libert, T., "ZF and the axiom of choice in some paraconsistent set theories", forthcoming.
  • [13] Malitz, R. J., Set Theory in Which the Axiom of Foundation Fails, Ph.D. thesis, University of California, 1976. Available from University Microfilms International, Ann Arbor, MI 48106.